J. Bear: Dynamics of Fluids in Porous Media. Dover, New York, 1972.
 F. Brezzi, J. Douglas, Jr., R. Durán, and M. Fortin: Mixed finite elements for second order elliptic problems in three variables
. Numer. Math. 51 (1987), 237–250. MR 0890035
 F. Brezzi, J. Douglas, Jr., M. Fortin, and L. Marini: Efficient rectangular mixed finite elements in two and three space variables
. RAIRO Modèl. Math. Anal. Numér 21 (1987), 581–604. MR 0921828
 F. Brezzi, J. Douglas, Jr., and L. Marini: Two families of mixed finite elements for second order elliptic problems
. Numer. Math. 47 (1985), 217–235. MR 0799685
 M. Celia and P. Binning: Two-phase unsaturated flow: one dimensional simulation and air phase velocities. Water Resources Research 28 (1992), 2819–2828.
 G. Chavent and J. Jaffré: Mathematical Models and Finite Elements for Reservoir Simulation. North-Holland, Amsterdam, 1978.
 Z. Chen: Analysis of mixed methods using conforming and nonconforming finite element methods
. RAIRO Modèl. Math. Anal. Numér. 27 (1993), 9–34. MR 1204626
| Zbl 0784.65075
 Z. Chen: Finite element methods for the black oil model in petroleum reservoirs. IMA Preprint Series $\#$ 1238, submitted to Math. Comp.
 Z. Chen and J. Douglas, Jr.: Approximation of coefficients in hybrid and mixed methods for nonlinear parabolic problems
. Mat. Aplic. Comp. 10 (1991), 137–160. MR 1172090
 Z. Chen and J. Douglas, Jr.: Prismatic mixed finite elements for second order elliptic problems
. Calcolo 26 (1989), 135–148. MR 1083050
 Z. Chen, R. Ewing, and M. Espedal: Multiphase flow simulation with various boundary conditions. Numerical Methods in Water Resources, Vol. 2, A. Peters, et als. (eds.), Kluwer Academic Publishers, Netherlands, 1994, pp. 925–932.
 S. Chou and Q. Li: Mixed finite element methods for compressible miscible displacement in porous media
. Math. Comp. 57 (1991), 507–527. MR 1094942
 P. Ciarlet: The Finite Element Method for Elliptic Problems
. North-Holland, Amsterdam, 1978. MR 0520174
| Zbl 0383.65058
 J. Douglas, Jr.: Finite difference methods for two-phase incompressible flow in porous media
. SIAM J. Numer. Anal. 20 (1983), 681–696. MR 0708451
| Zbl 0519.76107
 J. Douglas, Jr. and J. Roberts: Numerical methods for a model for compressible miscible displacement in porous media
. Math. Comp. 41 (1983), 441–459. MR 0717695
 J. Douglas, Jr. and J. Roberts: Global estimates for mixed methods for second order elliptic problems
. Math. Comp. 45 (1985), 39–52. MR 0771029
 N. S. Espedal and R. E. Ewing: Characteristic Petrov-Galerkin subdomain methods for two phase immiscible flow
. Comput. Methods Appl. Mech. Eng. 64 (1987), 113–135. MR 0912516
 R. Ewing and M. Wheeler: Galerkin methods for miscible displacement problems with point sources and sinks-unit mobility ratio case
. Mathematical Methods in Energy Research, K. I. Gross, ed., Society for Industrial and Applied Mathematics, Philadelphia, 1984, pp. 40–58. MR 0790511
 K. Fadimba and R. Sharpley: A priori estimates and regularization for a class of porous medium equations
. Preprint, submitted to Nonlinear World. MR 1376946
 K. Fadimba and R. Sharpley: Galerkin finite element method for a class of porous medium equations
. Preprint. MR 2025071
 D. Hillel: Fundamentals of Soil Physics. Academic Press, San Diego, California, 1980.
 C. Johnson and V. Thomée: Error estimates for some mixed finite element methods for parabolic type problems
. RAIRO Anal. Numér. 15 (1981), 41–78. MR 0610597
 H. J. Morel-Seytoux: Two-phase flows in porous media. Advances in Hydroscience 9 (1973), 119–202.
 J. C. Nedelec: Mixed finite elements in $\Re ^3$
. Numer. Math. 35 (1980), 315–341. MR 0592160
 J. Nitsche: $L_\infty $-Convergence of Finite Element Approximation
. Proc. Second Conference on Finite Elements, Rennes, France, 1975. MR 0568857
 D. W. Peaceman: Fundamentals of Numerical Reservoir Simulation. Elsevier, New York, 1977.
 O. Pironneau: On the transport-diffusion algorithm and its application to the Navier-Stokes equations
. Numer. Math. 38 (1982), 309–332. MR 0654100
 P.A. Raviart and J.M. Thomas: A mixed finite element method for second order elliptic problems
. Lecture Notes in Math. 606, Springer, Berlin, 1977, pp. 292–315. MR 0483555
 M. Rose: Numerical Methods for flow through porous media I
. Math. Comp. 40 (1983), 437–467. MR 0689465
 A. Schatz, V. Thomée, and L. Wahlbin: Maximum norm stability and error estimates in parabolic finite element equations
. Comm. Pure Appl. Math. 33 (1980), 265–304. MR 0562737
 R. Scott: Optimal $L^\infty $ estimates for the finite element method on irregular meshes
. Math. Comp. 30 (1976), 681–697. MR 0436617
 D. Smylie: A near optimal order approximation to a class of two sided nonlinear degenerate parabolic partial differential equations. Ph. D. Thesis, University of Wyoming, 1989.
 M. F. Wheeler: A priori $L_2$ error estimates for Galerkin approximation to parabolic partial differential equations
. SIAM J. Numer. Anal. 10 (1973), 723–759. MR 0351124